Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 393, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 3, 2011, 6:50 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 6:50 PM EDT (22:50 UTC)
- Expired
- Sep 3, 2011, 7:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 7:00 PM EDT | TSTM WND DMG | Middle Valley, TN | FEW TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WUUS54 KMRX 032250 SVRMRX TNC011-065-032345- /O.NEW.KMRX.SV.W.0393.110903T2250Z-110903T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 650 PM EDT SAT SEP 3 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BRADLEY COUNTY IN EAST TENNESSEE... HAMILTON COUNTY IN EAST TENNESSEE... * UNTIL 745 PM EDT * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRISON...OR 12 MILES NORTHEAST OF CHATTANOOGA...AND WAS MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISON AROUND 705 PM EDT. SODDY-DAISY AROUND 735 PM EDT. OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE SHADY GROVE AND MIDDLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3515 8536 3541 8519 3523 8490 3502 8505 TIME...MOT...LOC 2250Z 123DEG 9KT 3514 8509 $$ DMG
2 follow-up statements
480 WWUS54 KMRX 032308 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 708 PM EDT SAT SEP 3 2011 TNC011-065-032345- /O.CON.KMRX.SV.W.0393.000000T0000Z-110903T2345Z/ BRADLEY TN-HAMILTON TN- 708 PM EDT SAT SEP 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR HAMILTON AND WESTERN BRADLEY COUNTIES... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MIDDLE VALLEY...OR 10 MILES NORTHEAST OF CHATTANOOGA...AND WAS MOVING NORTHWEST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE... SODDY-DAISY AND MIDDLE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3515 8536 3541 8518 3523 8490 3502 8505 TIME...MOT...LOC 2308Z 123DEG 14KT 3519 8517 $$ DMG
047 WWUS54 KMRX 032344 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 744 PM EDT SAT SEP 3 2011 TNC011-065-032353- /O.EXP.KMRX.SV.W.0393.000000T0000Z-110903T2345Z/ BRADLEY TN-HAMILTON TN- 744 PM EDT SAT SEP 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON AND WESTERN BRADLEY COUNTIES WILL EXPIRE AT 745 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM. && LAT...LON 3515 8536 3541 8518 3523 8490 3502 8505 TIME...MOT...LOC 2343Z 123DEG 14KT 3526 8531 $$ DMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 5:53 PM EDT, 57 minutes earlier.
Area forecast discussion, Sep 3, 5:53 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 553 PM EDT SAT SEP 3 2011 .DISCUSSION...WENT AHEAD AND UPDATED THE FORECAST AS COVERAGE OF SHOWERS AND THUNDERSTORMS HAS INCREASED WITH DEVELOPMENT OCCURRING ALONG OUTFLOW BOUNDARIES WHICH ORIGINATED OVER THE MOUNTAINS AND IS PROGRESSING WITH BRAVADO INTO THE GREAT VALLEY. DRY AIR ENTRAINMENT IS ADDING A GOOD TEN TO TWENTY KNOTS TO THE LOW LEVEL EASTERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 86 70 78 64 / 20 50 90 100 70 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 88 69 77 62 / 30 40 90 100 70 OAK RIDGE, TN 71 88 68 74 62 / 30 40 90 90 70 TRI CITIES AIRPORT, TN 66 88 66 75 61 / 30 30 80 90 80 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Sep 3, 3:37 AM EDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 337 AM EDT SAT SEP 3 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 337 AM EDT SAT SEP 3 2011 /237 AM CDT SAT SEP 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY REMNANTS OF A TROPICAL STORM LEE CURRENTLY IN THE NORTHERN GULF OF MEXICO WILL MOVE NORTHEAST TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE SUNDAY THROUGH TUESDAY AND COLLIDE WITH A FRONTAL BOUNDARY OVER THE AREA. DEPENDING OF THE EXACT TRACK OF THIS SYSTEM AND ASSOCIATED MOISTURE...THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE...WHICH COULD PRODUCE EXTENSIVE FLASH FLOODING. THERE IS A GREAT DEAL OF UNCERTAINTY OF THE EXACT PATH OF THIS SYSTEM...SO PLEASE STAY TUNED TO FURTHER UPDATES TO THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT WILL MONITOR THE SYSTEM FOR EARLY NEXT WEEK.
In the hours before
Local storm report, Sep 3, 5:29 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
529 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG MARYVILLE 35.75N 83.97W
09/03/2011 BLOUNT TN LAW ENFORCEMENT
FEW TREES DOWN
&&Special weather statement, Sep 3, 5:41 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 541 PM EDT SAT SEP 3 2011 TNZ015-016-032245- HANCOCK TN-HAWKINS TN- 541 PM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS AND HANCOCK COUNTIES UNTIL 645 PM... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR SURGOINSVILLE AND ROGERSVILLE...WHICH WERE MOVING WEST AT 20 MPH. WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Local storm report, Sep 3, 5:53 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
553 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
09/03/2011 HAWKINS TN LAW ENFORCEMENT
SEVERAL TREES DOWN
&&Special weather statement, Sep 3, 5:53 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 553 PM EDT SAT SEP 3 2011 TNZ069-071-073-032245- KNOX TN-NORTH SEVIER TN-NW BLOUNT TN- 553 PM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLOUNT...NORTHERN SEVIER AND KNOX COUNTIES UNTIL 645 PM... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PIGEON FORGE TO 6 MILES WEST OF ALCOA...WHICH WAS MOVING WEST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Local storm report, Sep 3, 6:09 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
609 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG GREENBACK 35.65N 84.18W
09/03/2011 LOUDON TN LAW ENFORCEMENT
SEVERAL TREES DOWN
0600 PM TSTM WND DMG LENOIR CITY 35.80N 84.27W
09/03/2011 LOUDON TN LAW ENFORCEMENT
SEVERAL TREES DOWN
&&Special weather statement, Sep 3, 6:24 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 624 PM EDT SAT SEP 3 2011 TNZ035-036-067-032330- ANDERSON TN-MORGAN TN-ROANE TN- 624 PM EDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...ANDERSON AND ROANE COUNTIES UNTIL 730 PM... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK RIDGE TO LOUDON...WHICH WAS MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:30 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 45 min |
| Sep 3, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 63 min |
| Sep 3, 5:05 PM EDT | Areal Flood Advisory | MRX | Monroe | 115 min |
| Sep 3, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 53 min |
| Sep 3, 5:28 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Monroe | 62 min |
| Sep 3, 6:13 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.